Alert archive / Washington / River Flood Warnings in 2011

River Flood Warning 16, NWS Seattle, WA

January 16, 2011Snohomish County, Washington

NWS Seattle, WA issued this river flood warning at Jan 16, 2011, 6:15 AM PST for Snohomish County, Washington. It took effect at Jan 16, 2011, 9:31 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2011, 6:15 AM PST (14:15 UTC)
In effect from
Jan 16, 2011, 9:31 AM PST
Expired
Jan 16, 2011, 9:30 PM PST
In force
12 hr
Issued by
NWS Seattle, WA
Flood severity
Minor

County Snohomish County, WA

The radar

The Seattle radar (KATX), 60 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Stillaguamish River at Arlington (ARLW1).

Action stage
12.5 ft
Minor stage
14 ft
Moderate stage
17.5 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12167400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

047 
WGUS46 KSEW 161415
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
615 AM PST SUN JAN 16 2011

...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN WASHINGTON...

  NORTH FORK STILLAGUAMISH RIVER NEAR ARLINGTON AFFECTING SNOHOMISH 
  COUNTY.
  SOUTH FORK STILLAGUAMISH RIVER NEAR GRANITE FALLS AFFECTING 
  SNOHOMISH COUNTY.
  STILLAGUAMISH RIVER AT ARLINGTON AFFECTING SNOHOMISH COUNTY.
  SNOHOMISH RIVER NEAR MONROE AFFECTING SNOHOMISH COUNTY.
  SNOHOMISH RIVER AT SNOHOMISH AFFECTING SNOHOMISH COUNTY.

.FLOOD BULLETIN NO. 16

HEAVY RAIN OVER THE CENTRAL WASHINGTON CASCADES WILL DRIVE THE 
STILLAGUAMISH RIVER AND ITS FORKS AND THE SNOHOMISH RIVER ABOVE 
FLOOD STAGE LATER TODAY...AND FLOODING WILL LIKELY CONTINUE INTO 
MONDAY OR MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS. THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC061-162315-
/O.NEW.KSEW.FL.W.0014.110117T0000Z-110118T0045Z/
/ARGW1.1.ER.110117T0000Z.110117T1200Z.110117T1545Z.NO/
615 AM PST SUN JAN 16 2011

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NORTH FORK STILLAGUAMISH RIVER NEAR ARLINGTON
* FROM THIS AFTERNOON TO MONDAY AFTERNOON.
* AT  5:15 AM SUNDAY THE STAGE WAS 10.0 FEET.
* FLOOD STAGE IS 13.0 FEET.
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 4 PM SUNDAY
  AND CREST NEAR 13.1 FEET AROUND 4 AM MONDAY. THE RIVER WILL FALL 
  BELOW FLOOD STAGE MONDAY MORNING.
* IMPACT...AT 13.0 FEET...THE NORTH FORK STILLAGUAMISH RIVER WILL 
  CAUSE FLOODING OF OSO LOOP ROAD AND CAUSE MINOR RIVERBANK EROSION.
  A STAGE OF 13 FEET CORRESPONDS TO PHASE 2 IN THE SNOHOMISH COUNTY 
  FLOOD WARNING SYSTEM.

$$

WAC061-162315-
/O.NEW.KSEW.FL.W.0015.110117T0000Z-110117T1601Z/
/GFLW1.1.ER.110117T0000Z.110117T0600Z.110117T0701Z.NO/
615 AM PST SUN JAN 16 2011

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SOUTH FORK STILLAGUAMISH RIVER NEAR GRANITE FALLS
* FROM THIS AFTERNOON TO MONDAY MORNING.
* AT  5:30 AM SUNDAY THE STAGE WAS 11.6 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 4 PM SUNDAY
  AND CREST NEAR 14.2 FEET AROUND 10 PM SUNDAY. THE RIVER WILL FALL 
  BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 14.0 FEET...THE SOUTH FORK STILLAGUAMISH RIVER WILL 
  CAUSE FLOODING ALONG THE RIVER AND TRIBUTARIES.  A STAGE OF 14 FEET
  CORRESPONDS TO PHASE 2 IN THE SNOHOMISH COUNTY FLOOD WARNING 
  SYSTEM.

$$

WAC061-162315-
/O.NEW.KSEW.FL.W.0016.110116T1731Z-110118T0831Z/
/ARLW1.1.ER.110116T1731Z.110117T1200Z.110117T2331Z.NO/
615 AM PST SUN JAN 16 2011

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE STILLAGUAMISH RIVER AT ARLINGTON
* FROM THIS MORNING TO LATE MONDAY NIGHT.
* AT  5:54 AM SUNDAY THE STAGE WAS 11.9 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 10 AM 
  SUNDAY AND CREST NEAR 15.8 FEET AROUND 4 AM MONDAY. THE RIVER WILL 
  FALL BELOW FLOOD STAGE MONDAY AFTERNOON.
* IMPACT...AT 14.0 FEET...THE STILLAGUAMISH RIVER WILL LOCALLY SPILL 
  OVER ITS BANKS.  MINOR FLOODING AROUND SILVANA WILL OCCUR...
  INCLUDING OVER PIONEER HIGHWAY.  A STAGE OF 14 FEET ON THE 
  STILLAGUAMISH RIVER CORRESPONDS ROUGHLY TO PHASE 2 IN THE SNOHOMISH
  COUNTY FLOOD PROGRAM.

$$

WAC061-162315-
/O.NEW.KSEW.FL.W.0017.110116T2252Z-110118T2034Z/
/MROW1.3.ER.110116T2252Z.110117T1200Z.110118T1134Z.NO/
615 AM PST SUN JAN 16 2011

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SNOHOMISH RIVER NEAR MONROE
* FROM THIS AFTERNOON TO TUESDAY AFTERNOON.
* AT  5:30 AM SUNDAY THE STAGE WAS 10.6 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MAJOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 3 PM SUNDAY
  AND CREST NEAR 17.6 FEET AROUND 4 AM MONDAY. THE RIVER WILL FALL 
  BELOW FLOOD STAGE EARLY TUESDAY MORNING.
* IMPACT...AT 17.0 FEET...THE SNOHOMISH RIVER WILL CAUSE MAJOR 
  FLOODING...INUNDATING FARM LAND...ROADS...AND SOME RESIDENTIAL 
  AREAS. LEVEES WILL LIKELY SUFFER DAMAGE.  FLOODING WILL OCCUR ALL 
  ALONG THE RIVER INCLUDING HEADWATERS...TRIBUTARIES...AND OTHER 
  STREAMS WITHIN AND NEAR THE SNOHOMISH RIVER BASIN.  A STAGE OF 17 
  FEET AT THIS LOCATION CORRESPONDS TO PHASE 2 IN THE SNOHOMISH 
  COUNTY FLOOD WARNING SYSTEM.

$$

WAC061-162315-
/O.NEW.KSEW.FL.W.0018.110116T2253Z-110119T0939Z/
/SNAW1.3.ER.110116T2253Z.110117T1800Z.110119T0039Z.NO/
615 AM PST SUN JAN 16 2011

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SNOHOMISH RIVER AT SNOHOMISH
* FROM THIS AFTERNOON TO LATE TUESDAY NIGHT.
* AT  5:30 AM SUNDAY THE STAGE WAS 21.3 FEET.
* FLOOD STAGE IS 25.0 FEET.
* MAJOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 3 PM SUNDAY
  AND CREST NEAR 29.6 FEET AROUND 10 AM MONDAY. THE RIVER WILL FALL 
  BELOW FLOOD STAGE TUESDAY AFTERNOON.
* IMPACT...AT 29.0 FEET...THE SNOHOMISH RIVER WILL FLOOD LOW FARM 
  LANDS AND SEVERAL ROADS...INCLUDING RIVERVIEW ROAD AND THE 
  SNOHOMISH-MONROE HIGHWAY. HIDE TIDAL LEVELS COULD WORSEN FLOODING 
  ON THE LOWER DELTA AND EBEY ISLAND. FLOODING WILL OCCUR ALL ALONG 
  THE RIVER INCLUDING HEADWATERS...TRIBUTARIES...AND OTHER STREAMS 
  WITHIN AND NEAR THE SNOHOMISH RIVER BASIN.  A STAGE OF 29 FEET ON 
  THE SNOHOMISH RIVER CORRESPONDS TO A PHASE 3 IN THE SNOHOMISH 
  COUNTY FLOOD PROGRAM.

$$

MCDONNAL
WEATHER.GOV/SEATTLE
3 follow-up statements
755 
WGUS86 KSEW 162301
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
301 PM PST SUN JAN 16 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  SKAGIT RIVER NEAR CONCRETE AFFECTING SKAGIT COUNTY. 
  STILLAGUAMISH RIVER AT ARLINGTON AFFECTING SNOHOMISH COUNTY. 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
  NORTH FORK STILLAGUAMISH RIVER NEAR ARLINGTON AFFECTING SNOHOMISH 
  COUNTY. 
  SOUTH FORK STILLAGUAMISH RIVER NEAR GRANITE FALLS AFFECTING 
  SNOHOMISH COUNTY. 
 
.FLOOD BULLETIN NO. 27

                NORTH WEST REGION

RAIN THAT FELL OVERNIGHT HAS DIMINISHED AND HAS ALLOWED 
THE STILLAGUAMISH RIVER TO RECEDE SOMEWHAT THIS AFTERNOON. A COLD
FRONT WILL SWING ACROSS THE AREA LATE TONIGHT AND WILL RESULT IN 
A BURST OF MODERATE TO BRIEFLY HEAVY RAINFALL ACROSS THE AREA. THIS
WILL CAUSE THE STILLAGUAMISH RIVER TO RISE BACK TO AROUND FLOOD
STAGE LATE TONIGHT...BEFORE RECEDING ON MONDAY.

THE FLOOD WARNING FOR THE SKAGIT RIVER IN SKAGIT COUNTY CONTINUES. 
HOWEVER IT APPEARS THAT RAINFALL IN THE NORTH CASCADES WAS LESS 
THAN PREVIOUSLY EXPECTED. THE FLOODING CATEGORY FOR THE SKAGIT
RIVER AT CONCRETE HAS BEEN CHANGED FROM MODERATE TO MINOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC057-170801-
/O.EXT.KSEW.FL.W.0021.110117T0434Z-110118T1319Z/
/CONW1.1.ER.110117T0434Z.110117T1800Z.110118T0419Z.NO/
301 PM PST SUN JAN 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE SKAGIT RIVER NEAR CONCRETE
* FROM 9 PM SUNDAY UNTIL LATE MONDAY NIGHT.
* AT 2:15 PM SUNDAY THE STAGE WAS 26.0 FEET. 
* FLOOD STAGE IS 28.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 9 PM SUNDAY
  AND CREST NEAR 29.6 FEET AROUND 10 AM MONDAY. THE RIVER WILL FALL 
  BELOW FLOOD STAGE MONDAY NIGHT.
* IMPACT...AT 28.0 FEET...THE SKAGIT RIVER WILL FLOOD LOW AREAS AND 
  SECTIONS OF ROADS ALONG THE RIVER FROM ROCKPORT DOWNSTREAM TO SEDRO
  WOOLLEY. THIS LEVEL FOR THIS LOCATION ON THE SKAGIT CORRESPONDS TO 
  A PHASE 1 FLOOD IN THE SKAGIT COUNTY FLOOD SYSTEM.

$$

WAC061-170800-
/O.CON.KSEW.FL.W.0014.110117T1130Z-110117T2230Z/
/ARGW1.1.ER.110117T1130Z.110117T1200Z.110117T1330Z.NO/
301 PM PST SUN JAN 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FORK STILLAGUAMISH RIVER NEAR ARLINGTON
* UNTIL MONDAY AFTERNOON. 
* AT  2:15 PM SUNDAY THE STAGE WAS 10.7 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS EXPECTED.
* FORECAST...WHILE THE FORECAST HAS TRENDED LOWER...THE RIVER
  MAY STILL RISE TO NEAR FLOOD STAGE LATE TONIGHT BEFORE RECEDING
  ON MONDAY.
* IMPACT...AT 13.0 FEET THE NORTH FORK OF THE STILLAGUAMISH RIVER
  WILL CAUSE FLOODING OF THE OSO LOOP ROAD AND CAUSE MINOR RIVERBANK
  EROSION. A STAGE OF 13 FEET CORRESPONDS TO A PHASE 2 IN THE SNOHOMISH
  COUNTY FLOOD WARNING SYSTEM. 

$$

WAC061-170800-
/O.CON.KSEW.FL.W.0015.110117T0530Z-110117T1601Z/
/GFLW1.1.ER.110117T0530Z.110117T0600Z.110117T0630Z.NO/
301 PM PST SUN JAN 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK STILLAGUAMISH RIVER NEAR GRANITE FALLS
* UNTIL MONDAY MORNING. 
* AT  1:30 PM SUNDAY THE STAGE WAS 11.7 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS EXPECTED.
* FORECAST...WHILE THE FORECAST HAS TRENDED LOWER...THE RIVER
  MAY STILL RISE TO NEAR FLOOD STAGE LATE TONIGHT BEFORE 
  RECEDING ON MONDAY.
* IMPACT...THE SOUTH FORK OF THE STILLAGUAMISH RIVER WILL CAUSE 
  FLOODING ALONG THE RIVER AND TRIBUTARIES. A STAGE OF 14 FEET 
  CORRESPONDS TO A PHASE 2 IN THE SNOHOMISH COUNTY FLOOD
  WARNING SYSTEM.


$$

WAC061-170800-
/O.EXT.KSEW.FL.W.0016.000000T0000Z-110117T2315Z/
/ARLW1.1.ER.110117T1030Z.110117T1200Z.110117T1415Z.NO/
301 PM PST SUN JAN 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE STILLAGUAMISH RIVER AT ARLINGTON
* FROM 2 AM MONDAY UNTIL MONDAY AFTERNOON.
* AT  2:24 PM SUNDAY THE STAGE WAS 13.1 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 2 AM MONDAY
  AND CREST NEAR 14.1 FEET AROUND 4 AM MONDAY. THE RIVER WILL FALL 
  BELOW FLOOD STAGE MONDAY MORNING.
* IMPACT...AT 14.0 FEET...THE STILLAGUAMISH RIVER WILL LOCALLY SPILL 
  OVER ITS BANKS.  MINOR FLOODING AROUND SILVANA WILL OCCUR...
  INCLUDING OVER PIONEER HIGHWAY.  A STAGE OF 14 FEET ON THE 
  STILLAGUAMISH RIVER CORRESPONDS ROUGHLY TO PHASE 2 IN THE SNOHOMISH
  COUNTY FLOOD PROGRAM.

$$

ALBRECHT
WEATHER.GOV/SEATTLE
449 
WGUS86 KSEW 170530
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
930 PM PST SUN JAN 16 2011

...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  NORTH FORK STILLAGUAMISH RIVER NEAR ARLINGTON AFFECTING SNOHOMISH 
  COUNTY.
  SOUTH FORK STILLAGUAMISH RIVER NEAR GRANITE FALLS AFFECTING 
  SNOHOMISH COUNTY.
  STILLAGUAMISH RIVER AT ARLINGTON AFFECTING SNOHOMISH COUNTY.
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  NOOKSACK RIVER AT NORTH CEDARVILLE AFFECTING WHATCOM COUNTY. 
  SKAGIT RIVER NEAR CONCRETE AFFECTING SKAGIT COUNTY. 
 
.FLOOD BULLETIN NO. !** XX. **!

                NORTH WEST REGION

  !**  INSERT GENERAL HYDROMETEOROLOGICAL SYNOPSIS HERE.  (OBSERVED 
AND PREDICTED RAINFALL AND CONTRIBUTING CONDITIONS IN AFFECTED 
BASINS)  **!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC073-171430-
/O.EXT.KSEW.FL.W.0023.110117T0936Z-110118T0615Z/
/NRKW1.1.ER.110117T0936Z.110117T1800Z.110117T2115Z.NO/
930 PM PST SUN JAN 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE NOOKSACK RIVER AT NORTH CEDARVILLE
* FROM 2 AM MONDAY UNTIL MONDAY EVENING.
* AT  8:15 PM SUNDAY THE STAGE WAS 145.6 FEET. 
* FLOOD STAGE IS 146.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 2 AM MONDAY
  AND CREST NEAR 146.8 FEET AROUND 10 AM MONDAY. THE RIVER WILL FALL 
  BELOW FLOOD STAGE MONDAY EARLY AFTERNOON.
* IMPACT...AT 146.5 FEET...THE NOOKSACK RIVER WILL CAUSE SHALLOW 
  FLOODING OF LOW PASTURE LANDS ALONG THE RIVER DOWNSTREAM THROUGH 
  LYNDEN.

$$

WAC057-171430-
/O.EXT.KSEW.FL.W.0021.000000T0000Z-110118T1319Z/
/CONW1.1.ER.110117T0530Z.110117T1800Z.110118T0419Z.NO/
930 PM PST SUN JAN 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE SKAGIT RIVER NEAR CONCRETE
* FROM 9 PM SUNDAY UNTIL LATE MONDAY NIGHT.
* AT  9:15 PM SUNDAY THE STAGE WAS 27.8 FEET. 
* FLOOD STAGE IS 28.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CREST AROUND FLOOD STAGE AROUND 9 PM SUNDAY
  THEN FALL.
* IMPACT...AT 28.0 FEET...THE SKAGIT RIVER WILL FLOOD LOW AREAS AND 
  SECTIONS OF ROADS ALONG THE RIVER FROM ROCKPORT DOWNSTREAM TO SEDRO
  WOOLLEY. THIS LEVEL FOR THIS LOCATION ON THE SKAGIT CORRESPONDS TO 
  A PHASE 1 FLOOD IN THE SKAGIT COUNTY FLOOD SYSTEM.

$$

WAC061-170600-
/O.CAN.KSEW.FL.W.0014.000000T0000Z-110117T2230Z/
/ARGW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
930 PM PST SUN JAN 16 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE NORTH FORK STILLAGUAMISH RIVER NEAR ARLINGTON
* AT  8:15 PM SUNDAY THE STAGE WAS 10.1 FEET. 
* FLOOD STAGE IS 13.0 FEET. 


$$

WAC061-170600-
/O.CAN.KSEW.FL.W.0015.000000T0000Z-110117T1601Z/
/GFLW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
930 PM PST SUN JAN 16 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SOUTH FORK STILLAGUAMISH RIVER NEAR GRANITE FALLS
* AT  8:30 PM SUNDAY THE STAGE WAS 10.3 FEET. 
* FLOOD STAGE IS 14.0 FEET. 


$$

WAC061-170600-
/O.CAN.KSEW.FL.W.0016.000000T0000Z-110117T2315Z/
/ARLW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
930 PM PST SUN JAN 16 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE STILLAGUAMISH RIVER AT ARLINGTON
* AT  9:09 PM SUNDAY THE STAGE WAS 12.2 FEET. 
* FLOOD STAGE IS 14.0 FEET. 

$$
BURKE
WEATHER.GOV/SEATTLE
492 
WGUS86 KSEW 170538 CCA
FLSSEW
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SEATTLE WA
930 PM PST SUN JAN 16 2011

...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN
WASHINGTON...

  NORTH FORK STILLAGUAMISH RIVER NEAR ARLINGTON AFFECTING SNOHOMISH
  COUNTY.
  SOUTH FORK STILLAGUAMISH RIVER NEAR GRANITE FALLS AFFECTING
  SNOHOMISH COUNTY.
  STILLAGUAMISH RIVER AT ARLINGTON AFFECTING SNOHOMISH COUNTY.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...

  NOOKSACK RIVER AT NORTH CEDARVILLE AFFECTING WHATCOM COUNTY.
  SKAGIT RIVER NEAR CONCRETE AFFECTING SKAGIT COUNTY.

.FLOOD BULLETIN NO. 33

                NORTH WEST REGION

HEAVY RAIN ENDED EARLIER TODAY OVER THE STILLAGUAMISH BASIN. THE
RIVER IS BELOW FLOOD STAGE AT ALL FORECAST POINTS AND IS FALLING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.

&&

WAC073-171430-
/O.EXT.KSEW.FL.W.0023.110117T0936Z-110118T0615Z/
/NRKW1.1.ER.110117T0936Z.110117T1800Z.110117T2115Z.NO/
930 PM PST SUN JAN 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE NOOKSACK RIVER AT NORTH CEDARVILLE
* FROM 2 AM MONDAY UNTIL MONDAY EVENING.
* AT  8:15 PM SUNDAY THE STAGE WAS 145.6 FEET.
* FLOOD STAGE IS 146.5 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 2 AM MONDAY
  AND CREST NEAR 146.8 FEET AROUND 10 AM MONDAY. THE RIVER WILL FALL
  BELOW FLOOD STAGE MONDAY EARLY AFTERNOON.
* IMPACT...AT 146.5 FEET...THE NOOKSACK RIVER WILL CAUSE SHALLOW
  FLOODING OF LOW PASTURE LANDS ALONG THE RIVER DOWNSTREAM THROUGH
  LYNDEN.

$$

WAC057-171430-
/O.EXT.KSEW.FL.W.0021.000000T0000Z-110118T1319Z/
/CONW1.1.ER.110117T0530Z.110117T1800Z.110118T0419Z.NO/
930 PM PST SUN JAN 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE SKAGIT RIVER NEAR CONCRETE
* FROM 9 PM SUNDAY UNTIL LATE MONDAY NIGHT.
* AT  9:15 PM SUNDAY THE STAGE WAS 27.8 FEET.
* FLOOD STAGE IS 28.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CREST AROUND FLOOD STAGE AROUND 9 PM SUNDAY
  THEN FALL.
* IMPACT...AT 28.0 FEET...THE SKAGIT RIVER WILL FLOOD LOW AREAS AND
  SECTIONS OF ROADS ALONG THE RIVER FROM ROCKPORT DOWNSTREAM TO SEDRO
  WOOLLEY. THIS LEVEL FOR THIS LOCATION ON THE SKAGIT CORRESPONDS TO
  A PHASE 1 FLOOD IN THE SKAGIT COUNTY FLOOD SYSTEM.

$$

WAC061-170600-
/O.CAN.KSEW.FL.W.0014.000000T0000Z-110117T2230Z/
/ARGW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
930 PM PST SUN JAN 16 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE NORTH FORK STILLAGUAMISH RIVER NEAR ARLINGTON
* AT  8:15 PM SUNDAY THE STAGE WAS 10.1 FEET.
* FLOOD STAGE IS 13.0 FEET.


$$

WAC061-170600-
/O.CAN.KSEW.FL.W.0015.000000T0000Z-110117T1601Z/
/GFLW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
930 PM PST SUN JAN 16 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SOUTH FORK STILLAGUAMISH RIVER NEAR GRANITE FALLS
* AT  8:30 PM SUNDAY THE STAGE WAS 10.3 FEET.
* FLOOD STAGE IS 14.0 FEET.


$$

WAC061-170600-
/O.CAN.KSEW.FL.W.0016.000000T0000Z-110117T2315Z/
/ARLW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
930 PM PST SUN JAN 16 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE STILLAGUAMISH RIVER AT ARLINGTON
* AT  9:09 PM SUNDAY THE STAGE WAS 12.2 FEET.
* FLOOD STAGE IS 14.0 FEET.

$$
BURKE
WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Jan 16, 3:00 AM PST, 3 hours 15 minutes earlier.

Area forecast discussion, Jan 16, 3:00 AM PST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 AM PST SUN JAN 16 2011

.SYNOPSIS...A WET FRONTAL SYSTEM ASSOCIATED WITH A STREAM OF
SUBTROPICAL MOISTURE WILL BRING RAIN TO WESTERN WASHINGTON THROUGH
TODAY. HEAVY RAIN IN THE MOUNTAINS WITH SNOW LEVELS AROUND 8000 FEET
WILL PRODUCE FLOODING ON SOME RIVERS. RAIN WILL GRADUALLY DECREASE
MONDAY AND THE SNOW LEVEL WILL FALL TO AROUND 3000 FEET MONDAY
NIGHT. A WEAK RIDGE WILL BUILD WEDNESDAY AND THURSDAY.

&&

.SHORT TERM...THE AXIS OF A BROAD FLAT UPPER LEVEL RIDGE IS ALONG
THE PACIFIC NORTHWEST COAST EARLY THIS MORNING. A FRONTAL SYSTEM
RIDING OVER THE NORTH SIDE OF THE RIDGE IS BEING FED BY A WARM MOIST
SOUTHWESTERLY JET THAT EXTENDS SOUTHWEST TO AROUND 30N/170W. THE
WARM FRONT ASSOCIATED WITH THIS SYSTEM MOVED INTO WESTERN WASHINGTON
SATURDAY...AND IT HAS BROUGHT SUBSTANTIAL RAINFALL TO THE FORECAST
AREA. THIS IS ESPECIALLY TRUE IN THE MOUNTAINS -- PARTICULARLY IN
THE CASCADES FROM THE SNOHOMISH BASIN SOUTHWARD -- WHERE ROUGHLY 1
TO 3 INCHES OF PRECIPITATION HAS FALLEN SO FAR WITH THE SNOW LEVEL
AROUND 8000 FT.

AT 3 AM RADAR STILL SHOWED RAIN WIDESPREAD ACROSS WESTERN WASHINGTON
WITH TEMPERATURES MOSTLY IN THE UPPER 40S AND LOWER 50S. IN ADDITION
ISOLATED THUNDERSTORMS HAVE DEVELOPED ALONG THE COAST...OVER THE
OLYMPIC PENINSULA...AND OVER THE ADJACENT WATERS.

LOTS OF MOISTURE WILL CONTINUE STREAMING INTO WESTERN WASHINGTON
TODAY WITH STRONG LOW LEVEL WESTERLY FLOW...AND SIGNIFICANT AMOUNTS
OF RAIN WILL FALL AGAIN TODAY...ESPECIALLY THIS MORNING ALONG THE
COAST AND IN THE MOUNTAINS. THE HEAVIEST AMOUNTS WILL BE IN THE
CASCADES...AND THE FOCUS OF THE HEAVIEST PRECIPITATION WILL LIKELY
SHIFT A BIT NORTHWARD. WE WILL PROBABLY BEGIN TO SEE FAIRLY
PRONOUNCED RAIN SHADOWING OVER MUCH OF THE PUGET SOUND AND NORTHWEST
INTERIOR.

THE CONVEYOR OF WARM MOISTURE INTO THE REGION WILL GRADUALLY
DECREASE STARTING ROUGHLY MIDDAY TODAY AND CONTINUING TONIGHT AND
MONDAY AS AN UPPER RIDGE STARTS BUILDING OFFSHORE ALONG 135W. THIS
WILL CAUSE THE FLOW OVER THE PACIFIC NORTHWEST TO BECOME MORE
NORTHWESTERLY...CUT OFF THE TAP TO WARM MOISTURE...AND GRADUALLY
COOL THE AIR MASS.

PRECIPITATION DURING THE 24 HOURS ENDING LATE TONIGHT WILL AMOUNT TO
ROUGHLY 2 TO 5 INCHES IN THE MOUNTAINS...WITH ONLY 0.5 TO 2.0 INCHES
DURING THE FOLLOWING 24 HOUR PERIOD. THE SNOW LEVEL WILL FALL
GRADUALLY TO AROUND 6000 FT TONIGHT...4500 FT MONDAY...AND FINALLY
3000 FT MONDAY NIGHT. SHADOWING WILL CONTINUE OVER MOST OF THE
INTERIOR LOWLANDS WITH SHOWERS BECOMING GENERALLY LIGHTER AND MORE
SCATTERED.

TODAY AND TONIGHT WILL BE WINDY IN PARTS OF WESTERN WASHINGTON AS
WELL. FOR THE LOWLANDS THE COAST AND PUGET SOUND REGION WILL HAVE
WINDS IN THE 20 TO 30 MPH RANGE WITH GUSTS TO 45 MPH...WITH SOMEWHAT
LESS WINDY CONDITIONS ELSEWHERE. EXPOSED RIDGES IN THE MOUNTAINS
WILL BE EVEN WINDIER...IN THE 30 TO 40 MPH RANGE WITH GUSTS TO 60
MPH. THOSE VALUES HOWEVER ARE BELOW HIGH WIND WARNING AND EVEN WIND
ADVISORY CRITERIA.

A WEAK SHORTWAVE WILL MOVE THROUGH THE PACIFIC NORTHWEST TUESDAY AND
TUESDAY NIGHT. THE GFS HAS SHOWN THIS FEATURE FAIRLY CONSISTENTLY
OVER THE PAST SEVERAL RUNS...BUT IT HAS NOT BEEN CONSISTENT WITH THE
DETAILS OF ITS LOCATION AND TIMING. THE NAM ALSO SHOWS THIS FEATURE
BUT MUCH WEAKER. AND WHILE SOME PREVIOUS RUNS OF THE EUROPEAN MODEL
DID NOT SHOW IT AT ALL...THE MOST RECENT ONE DOES. AT ANY RATE...IT
WILL NOT HAVE ANY SPECIAL IMPACT EXCEPT SOME RAIN OVER THE LOWLANDS
AND SNOW IN THE MOUNTAINS.   MCDONNAL

.LONG TERM...WEDNESDAY AND PERHAPS THURSDAY WILL BE DRIER DAYS...AS
THE UPPER RIDGE ESTABLISHES ITSELF ONCE AGAIN OFFSHORE AND GIVES
NORTHWEST FLOW ALOFT OVER THE PACIFIC NORTHWEST. AGREEMENT BETWEEN
MODELS AND RUN TO RUN CONSISTENCY CONTINUES TO BE POOR BEYOND
THURSDAY...THOUGH THERE IS DECENT INDICATION THAT ANOTHER ORGANIZED
FRONTAL SYSTEM WILL ARRIVE FRIDAY OR SATURDAY.   MCDONNAL

&&

.HYDROLOGY...FOCUS OF HEAVIEST RAIN SATURDAY NIGHT AND SUNDAY
MORNING HAS BEEN OVER THE SOUTH CENTRAL CASCADES. PARADISE AT 5500
FEET ON MOUNT RAINIER RECEIVED 2.5 INCHES BY MIDNIGHT AND COULD
EASILY GET 6 INCHES IN 24 HOURS ENDING SUNDAY AFTERNOON. THIS IS ALL
RAIN AS PARADISE IS 38 DEGREES AND THE FREEZING LEVEL IS LIKELY
ABOVE 8000 FEET. THE UPSHOT IS FLOOD WARNINGS ARE ALREADY OUT FOR
RIVERS THAT FLOW OFF MOUNT RAINIER...INCLUDING THE COWLITZ...
NISQUALLY...DESCHUTES...AND THE REACH OF THE PUYALLUP NEAR ORTING.

THE NEXT BATCH OF RIVERS THAT MAY REQUIRE A WARNING ARE IN THE
SNOHOMISH BASIN. SNOQUALMIE PASS APPEARS TO HAVE RECEIVED NEARLY 3
INCHES SINCE SATURDAY AFTERNOON. THE TOLT WILL PROBABLY BE THE FIRST
TO FLOOD. THE SNOQUALMIE...SKYKOMISH...AND SNOHOMISH WILL ALSO
LIKELY FLOOD. MAY LEAVE THE WARNING ON THE SNOHOMISH FOR A LATER
SHIFT BUT THE REST WILL PROBABLY BE WARNED SOON. THE STILLAGUAMISH
IS PRETTY FLASHY AND MAY ALSO NEED A WARNING SOON.

RAINFALL SO FAR HAS BEEN LIGHTER FARTHER NORTH. THE SKAGIT AND
NOOKSACK HAVE NOT YET RISEN SHARPLY AND MAY HAVE TO WAIT FOR THE
HEAVIEST RAIN TO MOVE NORTH...AS PREDICTED BY MODELS...SUNDAY
AFTERNOON OR NIGHT.

RAINFALL OVER THE SOUTHWEST HAS NOT BEEN AS HEAVY AS PREDICTED SO
FAR AND RIVERS HAVE BARELY BEGUN TO RESPOND. THE SKOKOMISH RIVER
WILL ALMOST CERTAINLY FLOOD...BUT OTHER RIVERS INCLUDING THE
CHEHALIS NEWAUKUM SKOOKUMCHUCK AND SATSOP MAY NOT.

THE GREEN RIVER IS FORECAST TO RISE SLIGHTLY ABOVE FLOOD STAGE AT
THE AUBURN GAUGE. THIS WOULD CAUSE MINOR FLOODING OVER LOW LYING
FARM LANDS UPSTREAM OF AUBURN.

A FLOOD WATCH REMAINS IN EFFECT FOR MOST OF WESTERN WASHINGTON.

THE FORECAST IS FOR RAIN TO SLOWLY TAPER BY MONDAY AFTERNOON. THERE
IS NO SIGNIFICANT RAIN IN THE FORECAST FOR THE WEEK AFTER MONDAY
AFTERNOON. THE GREEN RIVER WILL NOT FLOOD DURING THAT PERIOD. BURKE

&&

.AVIATION...STRONG AND MOIST WLY FLOW ALOFT AND LOW LEVEL ONSHORE
FLOW WILL CONTINUE. EXPECT A WEAKENING CDFNT TO SWEEP ACROSS THE
AREA THIS MORNING. THE AIR MASS HAS BECOME SLIGHTLY UNSTABLE AS
EVIDENCED BY THE LIGHTNING STRIKES OVER THE WRN PART OF THE FORECAST
AREA. THERE WILL PROBABLY BE A SLIGHT RISK OF ISOLATED TSTMS THE
REST OF TODAY.

LLWS WILL PERSIST OVER THE CENTRAL AND SRN PARTS OF THE FORECAST
AREA THIS MORNING AND WILL LIKELY REDEVELOP THIS EVENING.

KSEA...THE SANDPOINT PROFILER SHOWED SW WINDS OF 35 TO 40 KNOTS NEAR
2K FT EARLY THIS MORNING...THUS WILL KEEP THE MENTION OF LLWS IN THE
TAF TIL ABOUT MIDMORNING. THE THREAT OF LLWS SHOULD END BY 1800 UTC
OR ONCE THE STRONGER WINDS MIX DOWN TO THE SFC. HOWEVER LLWS WILL
LIKELY REDEVELOP LATE THIS AFTERNOON OR EARLY EVENING.

&&

.MARINE...
A WEAKENING COLD FRONT WILL SWEEP ACROSS THE AREA THIS MORNING IN
THE WAKE OF THE WARM FRONT THAT MOVED THROUGH EARLIER.

AS EXPECTED A MESOLOW HAS DEVELOP OVER THE N END OF THE ADMIRALTY
INLET...EXTENDING OVER PART OF THE E ENTRANCE TO THE STRAIT OF JUAN
DE FUCA. THIS LOW WILL REMAIN QUASISTATIONARY OVER THIS AREA TODAY
BEFORE DISSIPATING TONIGHT. THEREFORE...WITH THE EXCEPTION OF THE
COASTAL WATERS...ANTICIPATE THE STRONGEST WINDS TO OCCUR OVER THE
PUGET SOUND AND CENTRAL STRAIT OF JUAN DE FUCA.

ANOTHER...BUT STRONGER...COLD FRONT WILL MOVE SE ACROSS THE AREA ON
MON. MEANWHILE...MODERATE TO STRONG ONSHORE FLOW WILL CONTINUE
THROUGH MON BUT WILL RELAX ON TUE.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WATCHES...WARNINGS...AND/OR ADVISORIES ARE IN EFFECT
     FOR MUCH OF THE CWA.

PZ...GALE WARNINGS ARE IN EFFECT FOR THE NEAR SHORE WATERS...
     PUGET SOUND/HOOD CANAL...AND CENTRAL STRAIT OF JUAN DE FUCA.

     A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE REMAINING
     WATERS EXCEPT THE EAST ENTRANCE TO THE STRAIT OF JUAN DE FUCA.

     SMALL CRAFT ADVISORY IN EFFECT FOR ROUGH GRAYS HARBOR BAR
     CONDITIONS THRU LATE MON NIGHT.

FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION...PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 8:04 PM PSTAreal Flood WarningSEWGrays Harbor, Lewis, Mason, Thurston18 hr
Jan 15, 8:38 PM PSTRiver Flood WarningSEWPierce22 hr
Jan 15, 8:38 PM PSTRiver Flood WarningSEWPierce39 hr
Jan 15, 8:38 PM PSTRiver Flood WarningSEWLewis, Pierce28 hr
Jan 15, 8:38 PM PSTRiver Flood WarningSEWThurston22 hr
Jan 15, 8:38 PM PSTRiver Flood WarningSEWLewis28 hr
Jan 15, 8:38 PM PSTRiver Flood WarningSEWLewis3 days
Jan 15, 8:38 PM PSTRiver Flood WarningSEWLewis3 hr
Jan 16, 2:11 AM PSTRiver Flood WarningSEWSnohomish50 hr
Jan 16, 2:11 AM PSTRiver Flood WarningSEWKing17 hr
Jan 16, 2:11 AM PSTRiver Flood WarningSEWKing55 hr
Jan 16, 3:05 AM PSTSmall Craft AdvisorySEW6 hr
Jan 16, 3:16 AM PSTRiver Flood WarningSEWKing6 days
Jan 16, 6:15 AM PSTRiver Flood WarningSEWSnohomish15 hr
Jan 16, 6:15 AM PSTRiver Flood WarningSEWSnohomish15 hr
Jan 16, 6:15 AM PSTRiver Flood WarningSEWSnohomish69 hr
Jan 16, 6:15 AM PSTRiver Flood WarningSEWSnohomish3 days
Jan 16, 6:23 AM PSTAreal Flood WarningSEWSnohomish12 hr
Jan 16, 9:39 AM PSTRiver Flood WarningSEWLewis20 hr
Jan 16, 11:00 AM PSTRiver Flood WarningSEWGrays Harbor24 hr
Jan 16, 12:05 PM PSTRiver Flood WarningSEWSkagit33 hr
Jan 16, 12:05 PM PSTRiver Flood WarningSEWLewis, Thurston24 hr

Nearby

River Flood Warnings in Washington, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.